Feb 6, 2009
dear sir as i told u earlier my husband has diagnosed hiv positive 10 months ago.later he developed tuberculosis and he took meds for TB for 9 months.and now the course is going to be finished.so now he is ready to start hiv meds.in these 9 months he sufferd from peripheral neuritis as well.as because he went through all these effects before,now he is very much scared about the side effects in hiv treatment.we are worried and we cant give up the desire to have a baby. now my actual fear is,what side effects does he develope?are they dangerous?is it sure that every hiv positive person would develope these? i also heard side effects can be there only in the first 4 weeks there after nothing would be seen.is it true sir? what are the precautions to be taken to prvent them? and please tell me when is the vaccine going to be?when are you people going to fill our lives with light? hope you will reply. thank you very much for the support you are giving for us.
| Response from Dr. Henry
The likelihood and type of side effects from HIV meds are highly variable and depend on which meds are used, what is the clinical status of the px (age, CD4 count, other meds, other medical conditions). In many resource limited areas the choice of drugs is limited so problems with AZT or D4T (anemia, fatigue, stomach problems for first and fat problems and neuropathy with the latter) and seen in a significant minority of patients. In the US increasingly regimens are used that cause few side effects right from the beginning and if side effects are annoying then a switch to a different med is often done. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Anal Fingering Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Pain In Balls After Swallowing Cum Sign Of HIV AIDS
- Sore Testicles After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
- Can Moles On Your Vagina Cause Cervical Cancer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.